| Model Number |
PED2-500-10 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that two pipelines failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery paraopthlamic artery with a max diameter of 3 mm and a 2.5 mm neck diameter.The landing zone was 3.5 mm distally and 5.2 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.The pru level is unknown.The angiographic result post procedure showed the stent was not fully open. no patient symptoms or further complications were reported as a result of this event.It was reported that for device 1 (ped2-500-10) the distal portion of the device was not opening and looked frayed.After unsuccessfully pushing more device out to get the device open, we decided to take the device out and go with a new one.It was reported the pipeline failed to open in the distal section.The pipeline was not positioned in a bend.The pipeline had been deployed less than 50% when it failed to open.The pipeline was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.It was reported for device 2 (ped2-500-12) same thing was happening with this device - it would not open, but didn't look frayed.After pushing more device out, resheathing, centering, and pushing more device out, we were able to get the device partially open distally and medially.After the point of no return, the physician went to fully deploy the rest of the device, and the device seemed stuck on the resheathing pad/proximal bumper and didn't want to disengage.Once we finally got the device to disengage, the proximal portion was pinched and we could not get it to open.Tried using multiple wires to get through the device.Then used patients acom to hopefully come from the distal end of the device, but physician could not access the terminus.Then tried again to get in to the proximal portion of the device with an 008 wire without luck.It was reported the pipeline failed to open in the proximal and distal s ections.The pipeline was positioned in a proximal and middle bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than two times.There were additional steps or other devices required to open the pipeline including a wire/catheter.The pipeline was not removed from the patient.Full wall apposition was not achieved.Ballooning was not required for tapering or to ensure wall apposition.The pipeline was not used for an indication that is off-label.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include a phenom plus guide catheter, phenom 27 microcatheter, aristotle 018 guide wire, asahi 008 guidewire, and synchro 014 guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the pipeline was implanted into the intended location.It was noted that the patient was asymptomatic.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the second device was implanted.